Results 1 to 5 of 5
meds making mom's food taste salty
  1. #1
    mmybois is offline New Member
    Join Date
    Apr 2006
    Location
    , , USA.
    Posts
    4

    Default meds making mom's food taste salty

    how can u check to see if the meds my mom is taking is causing her to think the food she's eating is way to salty when i dont add salt to it? my pharmisist said its possible but we need to narrow it down. im asking how? i can supply a list of her meds if needed. thx

  2. #2
    pharmd06 is offline Member
    Join Date
    Mar 2006
    Location
    , , .
    Posts
    262

    Default

    certain meds cause it more often than others. we would need a list of meds.

  3. #3
    zippysgoddess is offline Platinum Member
    Join Date
    Mar 2005
    Location
    USA.
    Posts
    2,482

    Default

    Yes, no way to narrow it down without telling us what the meds are, some meds cause your taste buds to act funny, so you might taste a hyper amount of salt, sweet, bitterness, or whatever in your foods.

    Since I have been on narcotics, I have been hypersensitive to the taste of sweets, I can't stand anything that has a lot of any kind of sweetener in it, even artificial ones, and it has forced me to change some of my eating habits, because I just can't stand that overly sweet taste.



    My information is not guaranteed correct. I do not get them right all the time, but I do enjoy the hunt~

  4. #4
    mmybois is offline New Member
    Join Date
    Apr 2006
    Location
    , , USA.
    Posts
    4

    Default

    here's her list and dosages...

    zetia 10 mg
    aspirin 81 mg
    darvocet 100-650
    synthroid 25 mcg (she takes the generic form now)
    lasix 40 mg
    crestor 20 mg
    mag ox 400 mg
    reglan 5 mg
    dilantin 350 mg
    tricor 145 mg
    folic acid 1 mg
    plavix 75 mg
    accupril 5 mg
    lopressor 50 mg
    lantus insulin
    humalog insulin
    meclizine 12.5 mg
    omacor
    protonix 40 mg
    timoptic 0.5%

    thx for helping me figure this out. all is appreciated.

  5. #5
    zippysgoddess is offline Platinum Member
    Join Date
    Mar 2005
    Location
    USA.
    Posts
    2,482

    Default

    http://dukemednews.duke.edu/news/article.php?>>=203

    "Elderly people are at particular risk for taste and smell deficits because of their advanced age and the multitude of diseases from which they suffer. The sheer quantity and interaction potential of the drugs they take can further compound taste loss and distortions. "

    http://www.nidcd.nih.gov/health/smelltaste/taste.asp

    http://www.sciencedaily.com/releases...0331092902.htm

    http://oncolink.upenn.edu/coping/art...&ss=158&>>=959

    There are many meds that can cause this effect, or the combo of all of them. Usually, you can add a little sweetener to most foods to neutralize the taste of the salt, as long as you don't overdo it, it will help balance out the taste effects.

    You can also remove some of the sodium that is already in foods you are cooking for her, (this also works when you accidentally add too much salt to foods) by scrubbing a potato really well, peeling it, cutting it into chunks, or if in a large pot of soup or something, leaving it whole, and letting it simmer with the food for a few minutes as it will absorb some of the salt. An apple done the same way can also help, then just remove it from the food before serving.

    When cooking sausage, bacon, or beef, put some celery leaves or lettuce leaves in the pan, not only do these absorb sodium, it also helps to keep the grease from spattering as much, so double benfit by doing this.



    My information is not guaranteed correct. I do not get them right all the time, but I do enjoy the hunt~

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22